Alert archive / New Jersey / Coastal Flood Advisories in 2015

Coastal Flood Advisory 7, NWS Philadelphia/Mount Holly

October 1, 20157 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Oct 1, 2015, 4:52 AM EDT for 7 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Oct 1, 2015, 6:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2015, 4:52 AM EDT (08:52 UTC)
In effect from
Oct 1, 2015, 6:00 AM EDT
Expired
Oct 2, 2015, 4:52 AM EDT
In force
23 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 36 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Oct 1, 4:10 AM EDT, 42 minutes earlier.

Area forecast discussion, Oct 1, 4:10 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EDT THU OCT 1 2015

.SYNOPSIS...
A COLD FRONT WILL STALL OFF THE MID ATLANTIC COAST
THURSDAY INTO THE WEEKEND WHILE LARGE AND STRENGTHENING HIGH
PRESSURE BUILDS ACROSS SOUTHEAST CANADA. MEANWHILE, THE TRACK OF
HURRICANE JOAQUIN REMAINS UNCERTAIN, AS DOES ITS POTENTIAL IMPACT ON
OUR WEATHER DURING THE WEEKEND AND THE EARLY PART OF THE NEW WEEK.
WEAK HIGH PRESSURE SHOULD THEN BUILD EAST FOR THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE FRONT THAT CROSSED THE AREA WEDNESDAY IS OFFSHORE
EARLY THIS MORNING. THE UPPER FLOW ACROSS THE EAST COAST WILL BECOME
MORE SOUTHERLY TODAY AND CAUSE THE FRONT TO BEGIN MOVING BACK
NORTHWARD. AN INCREASE IN RAIN COVERAGE IS EXPECTED THROUGH THE DAY
WITH THE HIGHEST POPS SOUTH/EAST. RAINS MAY NOT ARRIVE UNTIL TONIGHT
FAR NORTH/WEST. TEMPERATURES WILL REMAIN IN THE 60S OVER MOST AREAS
WITH UPPER 50S FAR NORTH. WINDS WILL STEADILY INCREASE THRU THE
DAY...ESPECIALLY ALONG THE COASTAL PLAIN. THERE...NORTHEAST WINDS
WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH BY THE END OF
THE DAY.  RAINFALL RANGE FROM ZERO NORTH TO 1/2 INCH FAR SOUTH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
A CONTINUATION OF THE NORTHWARD MOVEMENT OF THE FRONT
WHILE STRONG HIGH PRESSURE HOLDS ACROSS SOUTHERN CANADA. THE STRONG
PRESSURE GRADIENT CONTINUES ACROSS THE REGION WITH GUSTY NE WINDS
EXPECTED TO CONTINUE. GUSTS IN THE 20 TO 30 MPH RANGE TONIGHT...BUT
CLOSER TO 40 MPH NEAR THE SHORE. RAINS SHOULD BE WIDESPREAD
OVERNIGHT WITH TEMPERATURES MOSTLY IN THE 50S. RAINFALL AMTS RANGE
FROM 1/10TH INCH NORTH TO OVER 1 INCH SOUTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE POTENTIAL FOR HEAVY RAIN, INLAND FLOODING, GUSTY WINDS,
AND COASTAL FLOODING ALL EXIST IN THE LONG TERM PERIOD,
ASSOCIATED BOTH WITH STRONG HIGH PRESSURE ACROSS SOUTHEASTERN
CANADA AND A PRONOUNCED NORTHEAST FLOW, AS WELL AS THE TRACK AND
INTENSITY OF HURRICANE JOAQUIN.

WHILE MUCH UNCERTAINTY EXISTS WITH JOAQUIN AND ITS IMPACT TO OUR
AREA, THIS IS A GOOD TIME TO REVIEW YOUR PREPAREDNESS PLAN.
ADDITIONAL INFORMATION CAN BE FOUND AT THE WEBSITE...READY.GOV. FOR
ADDITIONAL INFORMATION REGARDING HEAVY RAINFALL, FLOOD POTENTIAL,
AND COASTAL FLOODING, PLEASE REFERENCE THE HYDROLOGY AND
TIDES/COASTAL FLOODING SECTIONS BELOW.

OF THE GFS, NAM AND ECMWF WE WOULD SAY THAT THE GFS HAD THE POOREST
500MB INITIALIZATION OVER THE SOUTHEAST. ITS TROF IS NOT AS DEEPLY
ROUNDED AS THE OTHER TWO. OF COURSE THE ECMWF AND NAM HAVE TWO
TOTALLY OPPOSITE CONCLUSIONS AS TO JOAQUIN'S PATH. THE DP/DT ON
THE GFS DOES SHOW STRONGER RIDGING WEST BUT NOT AS MUCH (LATER?)
TROFFING EAST. THRU 06Z, BOTH THE GFS AND CAN GGEM LOOKED TOO
NORTH WITH JOAQUIN WHILE THE GFDL AND HWRF WERE PRETTY MUCH SPOT
ON. THE ECMWF DIVES JOAQUIN SOUTHWARD TODAY MORE SO THAN ANY OTHER
MODEL AND THEN EXITS THE HURRICANE STAGE RIGHT FOR THE THIRD
CONSECUTIVE SOUNDING RUN. THE UKMET TOOK A HUGE LEAP TOWARD THE ECMWF
SOLUTION TONIGHT WHILE ALL OF THE OTHER NON-GFS MODELS ARE
MAKING A CAROLINA LANDFALL. THE GFS ENSEMBLE MEAN ALSO HAS A
CAROLINA LANDFALLING AVERAGE, BUT WE DID NOT SEE INDIVIDUAL ENSEMBLE
MEMBERS. FROM A MODELING OUTPUT PERSPECTIVE, THE SPREAD HAS NOT
BECOME TIGHTER AND IF ANYTHING HAS BECOME LARGER.

ON FRIDAY AND FRIDAY NIGHT, DEEP WARM AIR ADVECTION ALONG WITH FGEN
FORCING AND MID LEVEL QVEC CONVERGENCE RETROGRADES ACROSS OUR CWA.
THIS IS PART OF THE GUFMEX TROPICAL CONNECTION. HEAVY RAIN IS A
POSSIBILITY ESPECIALLY IN THE SOUTHEASTERN TWO-THIRDS OF OUR CWA.
THROUGH FRIDAY DAY THE MOST LIKELY LOCATIONS FOR HEAVY RAIN REMAIN
TOWARD THE COAST WHERE RUNOFF FLOODING POTENTIAL IS NORMALLY LESS.

BY FRIDAY NIGHT THE EMPHASIS SHIFTS MORE TOWARD THE I95 CORRIDOR
AND WE MIGHT HAVE TO ISSUE A FLOOD WATCH FOR THOSE AREAS IF THE BAND
OF HEAVIER RAIN SHOWS SIGNS OF STALLING OR BECOMES EVEN HEAVIER WITH
FUTURE MODEL RUNS.

AS FAR AS WINDS GO, THE GREATEST POTENTIAL MIXING IS PREDICTED TO
OCCUR AS WE PROGRESS DEEPER INTO FRIDAY AND ESPECIALLY FRIDAY NIGHT
AS THE CAA PEAKS AROUND THE SURFACE HIGH. HERE WE ARE FOLLOWING
NAM GUIDANCE AND BUFKIT SOUNDINGS INFORMATION AS THE GFS VERIFIED
POORER LAST WEEKEND WITH A SIMILAR ONSHORE FLOW. WE WILL MAINTAIN
THE HIGH WIND WATCH FOR THE COASTAL AREAS. IN REALITY THE GRADIENT
IS NOT PREDICTED TO WEAKEN MUCH OVER THE WEEKEND. THIS DOES NOT
EVEN TAKE JOAQUIN INTO ACCOUNT.

RAIN-WISE OUR CWA SHOULD GET A BIT OF A BREAK ON SATURDAY AS THE
GULF MEXICO CONNECTION RETROGRADES FARTHER TO THE WEST. COME
SATURDAY NIGHT AND SUNDAY THE INCREASE IN PRECIPITATION INTENSITY
IS BASED ON A NON ECMWF/UKMET TRACK SOLUTION FOR JOAQUIN. THE
GFS SOLUTION WOULD HOLD OFF HEAVIER RAIN AND MUCH LARGER PROBLEMS
TILL SUNDAY NIGHT AND MONDAY. EVEN A LANDFALL FARTHER TO THE SOUTH
WOULD BRING A WAVE OF WAA INDUCED PCPN ASSOCIATED WITH THE HURRICANE
INTO OUR CWA. WITH SO MUCH TRACK UNCERTAINTY CONTINUING, THE FORECAST
IS CLOSE TO CONTINUITY.

SAME REASON WE REALLY DID NOT CHANGE MUCH AT THE BACK END OF THE
LONG TERM, WE DID A BLEND OF LATEST WPC GUIDANCE WITH CONTINUITY.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE FRONT IS OFF THE COAST EARLY THIS MORNING. THE
REGIONAL RADARS SHOW THAT SHOWERS CONTINUE TO PROGRESS NORTHEAST
ALONG IT WELL SOUTH OF OUR TERMINALS. THERE ARE CIGS ACROSS THE
TERMINALS WITH MOSTLY VFR NORTH/WEST AND HIGH-END MVFR SOUTH/EAST.

THE MODELS AND GUIDANCE POINTS TO A SCENARIO WHERE THE FRONT AND
DEEPER MOISTURE PUSHES BACK ACROSS THE AREA LATER TODAY. THE EXACT
TIMING OF THE STEADY PRECIP AND CIG/CATEGORY CROSSINGS ARE PROBABLY
THE BIGGEST CHALLENGE THIS MORNING. CONFID IS MODERATE WITH REGARDS
TO THIS. WINDS WILL STEADILY INCREASE TODAY AND SHOULD BECOME GUSTY
LATER THIS MORNING. WINDS 15-20 KNOTS SUSTAINED WITH G25-35 KNOTS
POSSIBLE BY DUSK. TONIGHT...RAIN OVERSPREADING THE AREA FROM S/E TO
N/W...LOOKS LIKE LOW CIGS/VSBYS A GOOD BET. MODERATE SUSTAINED NE
WINDS...ESPECIALLY NEAR THE COAST.

OUTLOOK...
FRIDAY THROUGH MONDAY...MVFR TO IFR CONDITIONS ARE PROBABLE
DURING THIS PERIOD WITH A CONTINUED NORTHEAST FLOW. PERIODS OF RAIN
WILL CONTINUE, WITH MODERATE TO HEAVY RAIN POSSIBLE AT TIMES.
NORTHEAST WINDS WILL BECOME GUSTY AS WELL DURING THIS TIMEFRAME,
REACHING AT LEAST 25-35 KNOTS AT TIMES.

PLEASE REFER TO THE LATEST STATEMENTS FROM THE NATIONAL HURRICANE
CENTER FOR UPDATES ON HURRICANE JOAQUIN.

&&

.MARINE...
ONLY ONE REAL CHANGE WITH THE MARINE HEADLINES...THE SCA
FOR THE UPPER DEL BAY WILL BE UPGRADED TO A GALE WARNING. OTHER
GALES ALREADY UP FOR THE COASTAL AREAS AND LOWER DEL BAY AND THEY
WILL CONTINUE BEYOND TONIGHT. RAIN WILL SPREAD NORTHWARD ACROSS THE
SOUTHERN AREAS TODAY AND THEN UP ACROSS THE NORTHERN COASTAL WATERS
TONIGHT. ROUGH SEAS ON ALL WATERS THRU THE PERIOD.

OUTLOOK...
UNIQUE 3 TO 5 DAY LONG DURATION 35-50 KT GUST PATTERN CONTINUES TO
BE MODELED BY THE ENSEMBLES...STARTING TOMORROW-THURSDAY AND
LASTING THROUGH AT LEAST SATURDAY. THEREAFTER, WE DONT YET KNOW
JOAQUINS IMPACT HERE SUNDAY-MONDAY (D4-5 OF THE SELDOM
EXPERIENCED IN OUR AREA NEAR CONSTANT GALE OR STRONGER BATTERING).

GUST TRANSFER TOOLS FROM THE GFS/NAM ARE PRETTY ADAMANT=CONVINCING
THAT WE WILL SEE GALES AND A PERIOD OR TWO OF STORM FORCE GUSTS.
SST'S 67 TO 72 SHOULD PERMIT NICE TRANSFER UP TO 950 OR 925
AS THE BOUNDARY LAYER (BL) TEMPS DROP TO 60 OR LOWER MOST OF THE
MARINE WATERS EXCEPT E OF DE WHERE WARMER BOUNDARY LAYER AIRMASS
MODIFICATION OCCURS.

THE NUANCES OF LAPSE RATES AND EDDIES OF STRONGER WINDS WILL
DETERMINE WHEN THE STRONGEST WINDS OCCUR. RIGHT NOW WE ARE
THINKING LATE FRIDAY INTO SATURDAY MORNING-PRE JOAQUIN.

USUALLY THE NORTHEAST WIND BLOWS STRONGER THAN MODELED HERE,
ESPECIALLY WITH CAA IN THE BOUNDARY LAYER DRIVEN BY THE 1045 HIGH
DEVELOPING INTO SOUTHEAST CANADA!

SEAS IN THE ATLC WATERS EAST OF DELAWARE SHOULD INCREASE TO
BETWEEN 15 AND 20 FEET FRI-WEEKEND.

THE STORM WATCH CAN BE CONVERTED TO A STORM OR GALE WHEN
FCSTRS ARE MORE CONFIDENT.

WE WILL UPGRADE THE UPPER DELAWARE BAY TO A GALE WARNING.

IF NO JOAQUIN SUNDAY-MONDAY...HAZARDOUS ATLANTIC SEAS WOULD CONTINUE
WHILE WINDS DIMINISH AS WAA MODIFIES THE BL CHILL WITH A MORE ELY
COMPONENT TO THE WIND. THE QUESTION...DOES JOAQUIN DIRECTLY
IMPACT OUR WATERS OR NOT. STAY TUNED.

&&

.HYDROLOGY...
THE FIRST OF THE TWO RAIN EVENTS HAS COME TO AN END. FOR THE MOST
PART, ONE TO TWO INCHES FELL ACROSS THE REGION WITH SOME VALUES IN
EXCESS OF THREE INCHES. UPDATED HPC QPF FOR THE NEXT 3 DAYS SUGGESTS
ANOTHER ONE TO FIVE INCHES IS POSSIBLE. THE HEAVIEST RAINFALL THREAT
IS BEING PAINTED FROM CENTRAL NJ SOUTHWARD. ADDITIONAL RAIN IS
POSSIBLE SUNDAY INTO EARLY NEXT WEEK.

THE GOOD...DRY ANTECEDENT CONDITIONS WILL HELP WITH THIS EXCESSIVE
RAINFALL. MANY CREEKS, STREAMS AND MAINSTEM RIVERS STARTED OFF
YESTERDAY LOWER THAN NORMAL FOR THIS TIME OF YEAR.

THE BAD...IF THE FORECASTED RAINS COME TO FRUITION THE NEXT 72
HOURS, LOW LYING AND POOR DRAINAGE FLOODING IS PRETTY MUCH
GUARANTEED. THE FLASH FLOODING THREAT WILL ALSO INCREASE AS WILL THE
THREAT OF SOME RIVER FLOODING.

TODAY'S MARFC FORECAST NOW INCLUDES 72 HOURS WORTH OF RAINFALL.
THIS BRINGS THE RANCOCAS AT PEMBERTON UP TO CAUTION. CONTINUE TO MONITOR
AHPS AS FUTURE FORECASTS WILL INCORPORATE UPDATED QPF AND GO FURTHER
OUT IN TIME.

THE MMEFS ENSEMBLE SOLUTIONS ARE STILL SHOWING A THREAT OF MINOR
FLOODING AT SEVERAL GAUGES THIS WEEKEND. THIS MAKES SENSE WITH THE
5+ INCHES OF RAINFALL IN THE HYDRO MODELS.

MAINSTEM RIVERS....WITH THE HEAVIEST RAINFALL PREDICTED TO BE FROM
CENTRAL NJ SOUTHWARD, MORE FOCUSED ON THE COASTAL PLAIN, THE
DELAWARE RIVER AND PASSAIC RIVER LOOK SAFE WITH CURRENT PREDICTED
RAINFALL AMOUNTS. I WOULD KEEP AN EYE ON THE RARITAN AND LOWER END
OF THE SCHUYLKILL.

IN TERMS OF FLOODING POTENTIAL, REPEAT FLOODING POTENTIAL, DO NOT
JUST FOCUS ON HURRICANE JOAQUIN. TROPICAL AIR AND HEAVY RAINS ARE
FORECAST TO ARRIVE HERE WHEN JOAQUIN IS VERY FAR AWAY. EVEN IF
JOAQUIN BECOMES A NON-FACTOR FOR US, THE MID-LEVEL TROF DEVELOPING
OVER THE SOUTHEASTERN U.S. WILL BECOME THE MAIN DRIVER FOR OUR
FLOODING RAINS.

IN GENERAL, ANOTHER THREE TO FIVE INCHES OF RAINFALL ON GAUGED
STREAMS/RIVERS WILL CAUSE SOME MINOR FLOODING. IF PERFECTLY PLACED,
MODERATE FLOODING WILL BE POSSIBLE. HISTORICALLY, WHEN PRECIPITATION
VALUES GO UP FROM THERE MINOR FLOODING BECOMES MORE WIDESPREAD AND
MODERATE AND MAJOR FLOODING CAN RESULT. WHEN TEN INCHES OF RAIN
FALLS ACROSS THIS REGION IN A SHORT TIME, IT'S NEVER GOOD. THE
RESULTS HAVE BEEN LOCALLY DEVASTATING WITH MAJOR FLOODING AND
IMPACTS.

RIVER FLOODING COULD START AS SOON SATURDAY.

&&

.TIDES/COASTAL FLOODING...
GUIDANCE SUGGESTS THAT THE INCREASING NE
FLOW WILL BRING STEADILY HIGHER TIDAL DEPARTURES THE NEXT SEVERAL
DAYS. THE TRACK TO JOAQUIN WILL DETERMINE THE DEGREE OF TIDAL
FLOODING IN OUR REGION. ALL AREAS HAVE A COASTAL FLOOD WATCH UP FOR
FRIDAY THRU SUNDAY. UNTIL THEN...COASTAL FLOOD WARNINGS HAVE BEEN
ISSUED (FOR THE STRONG ONSHORE SYNOPTIC GRADIENT WIND) FOR THE
SOUTHERN NJ/ERN DE AND LOWER DEL BAY AREAS...WITH ADVISORIES BEING
ISSUED ELSEWHERE. THE ADVISORIES ALONG THE DEL RIVER MAY BE
MARGINAL...BUT THE GUIDANCE MAY BE A BIT LOW...AND SOME WIGGLE ROOM
WAS THOUGHT A PRUDENT MEASURE.

&&

.CLIMATE...
DAILY RECORD RAINFALL INFORMATION BELOW

    10/2      10/3      10/4
PHL 1.52-1929 1.11-1985 2.73-1877
ACY 1.74-1939 1.17-2009 1.25-1925
ILG 2.35-1929 1.70-1905 1.37-1927
GED 0.93-1989 2.18-1961 0.96-1927 SHORTER POR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR PAZ070-071.
     COASTAL FLOOD ADVISORY FROM NOON TODAY TO 8 PM EDT THIS
     EVENING FOR PAZ070-071.
NJ...COASTAL FLOOD WATCH FROM FRIDAY MORNING THROUGH SUNDAY
     AFTERNOON FOR NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT FRIDAY FOR NJZ012>014-
     020-026-027.
     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR NJZ014-024>026.
     COASTAL FLOOD WARNING UNTIL 6 AM EDT FRIDAY FOR NJZ021>025.
     COASTAL FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR NJZ016>019.
     COASTAL FLOOD ADVISORY FROM NOON TODAY TO 8 PM EDT THIS
     EVENING FOR NJZ016>019.
DE...COASTAL FLOOD WATCH FROM FRIDAY MORNING THROUGH SUNDAY
     AFTERNOON FOR DEZ002>004.
     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON
     FOR DEZ004.
     COASTAL FLOOD WARNING UNTIL 6 AM EDT FRIDAY FOR DEZ002>004.
     COASTAL FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR DEZ001.
     COASTAL FLOOD ADVISORY FROM NOON TODAY TO 8 PM EDT THIS
     EVENING FOR DEZ001.
MD...NONE.
MARINE...STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON FOR
     ANZ450>455.
     GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.
     GALE WARNING UNTIL 6 PM EDT SATURDAY FOR ANZ430-431.

&&

SYNOPSIS...GIGI/KLINE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GIGI/KLINE
AVIATION...GIGI/KLINE/O'HARA
MARINE...DRAG/O'HARA
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...
CLIMATE...DRAG
Hazardous weather outlook, Oct 1, 3:53 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 AM EDT THU OCT 1 2015

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-101>106-
020800-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
353 AM EDT THU OCT 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

HURRICANE JOAQUIN'S UNCERTAIN FORECAST TRACK IS CURRENTLY
OUTLOOKED TO EVENTUALLY MOVE IT NORTHWARD OFF THE MID-ATLANTIC
COAST LATE THIS WEEKEND. DEPENDING ON THE TRACK, ANOTHER ROUND OF
POTENTIALLY HEAVY RAINFALL MAY RESULT IN ADDITIONAL FLOODING
PROBLEMS LATE THIS WEEKEND. PLEASE CONTINUE TO MONITOR THE LATEST
FORECASTS FOR THIS SYSTEM FROM THE NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-020800-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
353 AM EDT THU OCT 1 2015

...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAVY RAIN IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

IN ADDITION, HURRICANE JOAQUIN'S UNCERTAIN FORECAST TRACK IS
CURRENTLY OUTLOOKED TO EVENTUALLY MOVE IT NORTHWARD OFF THE MID-
ATLANTIC COAST LATE THIS WEEKEND. DEPENDING ON THE TRACK, ANOTHER
ROUND OF POTENTIALLY HEAVY RAINFALL MAY RESULT IN ADDITIONAL
FLOODING PROBLEMS LATE THIS WEEKEND. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR THIS SYSTEM FROM THE NATIONAL HURRICANE
CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-NJZ021>023-020800-
KENT-INLAND SUSSEX-CUMBERLAND-ATLANTIC-CAPE MAY-
353 AM EDT THU OCT 1 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

IN ADDITION, HURRICANE JOAQUIN'S UNCERTAIN FORECAST TRACK IS
CURRENTLY OUTLOOKED TO EVENTUALLY MOVE IT NORTHWARD OFF THE MID-
ATLANTIC COAST LATE THIS WEEKEND. DEPENDING ON THE TRACK, ANOTHER
ROUND OF POTENTIALLY HEAVY RAINFALL MAY RESULT IN ADDITIONAL
FLOODING PROBLEMS LATE THIS WEEKEND. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR THIS SYSTEM FROM THE NATIONAL HURRICANE
CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-020-027-020800-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
353 AM EDT THU OCT 1 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

SOME HEAVY RAIN IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

IN ADDITION, HURRICANE JOAQUIN'S UNCERTAIN FORECAST TRACK IS
CURRENTLY OUTLOOKED TO EVENTUALLY MOVE IT NORTHWARD OFF THE MID-
ATLANTIC COAST LATE THIS WEEKEND. DEPENDING ON THE TRACK, ANOTHER
ROUND OF POTENTIALLY HEAVY RAINFALL MAY RESULT IN ADDITIONAL
FLOODING PROBLEMS LATE THIS WEEKEND. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR THIS SYSTEM FROM THE NATIONAL HURRICANE
CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ024-025-020800-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
353 AM EDT THU OCT 1 2015

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.
   COASTAL FLOOD WATCH.

IN ADDITION, HURRICANE JOAQUIN'S UNCERTAIN FORECAST TRACK IS
CURRENTLY OUTLOOKED TO EVENTUALLY MOVE IT NORTHWARD OFF THE MID-
ATLANTIC COAST LATE THIS WEEKEND. DEPENDING ON THE TRACK, ANOTHER
ROUND OF POTENTIALLY HEAVY RAINFALL MAY RESULT IN ADDITIONAL
FLOODING PROBLEMS LATE THIS WEEKEND. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR THIS SYSTEM FROM THE NATIONAL HURRICANE
CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-020800-
EASTERN MONMOUTH-COASTAL OCEAN-
353 AM EDT THU OCT 1 2015

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY
AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.
   HIGH WIND WATCH.

IN ADDITION, HURRICANE JOAQUIN'S UNCERTAIN FORECAST TRACK IS
CURRENTLY OUTLOOKED TO EVENTUALLY MOVE IT NORTHWARD OFF THE MID-
ATLANTIC COAST LATE THIS WEEKEND. DEPENDING ON THE TRACK, ANOTHER
ROUND OF POTENTIALLY HEAVY RAINFALL MAY RESULT IN ADDITIONAL
FLOODING PROBLEMS LATE THIS WEEKEND. PLEASE CONTINUE TO MONITOR
THE LATEST FORECASTS FOR THIS SYSTEM FROM THE NATIONAL HURRICANE
CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-020800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
353 AM EDT THU OCT 1 2015

...GALE WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-020800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
353 AM EDT THU OCT 1 2015

...GALE WARNING IN EFFECT UNTIL 6 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

HURRICANE JOAQUIN'S UNCERTAIN FORECAST TRACK TAKES IT NORTHWARD
OFF THE MID- ATLANTIC COAST THIS WEEKEND. DEPENDING ON THE TRACK,
A ROUND OF GALE FORCE EAST TO NORTHEAST WINDS ARE POSSIBLE THIS
WEEKEND. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR THIS
SYSTEM FROM THE NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 4:52 AM EDTCoastal Flood WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more4 days
Oct 1, 3:33 PM EDTWind AdvisoryPHIAtlantic, Burlington, Cape May, Monmouth, Ocean3 days

Nearby

Coastal Flood Advisories in New Jersey, 2015Coastal Flood Advisories in Pennsylvania, 2015Every coastal flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.